Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 107, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2007, 11:11 PM CDT for Medina County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 11:11 PM CDT (04:11 UTC)
- Expired
- Apr 25, 2007, 12:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 103 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 11:20 PM CDT | HAIL 1.75 | Yancey, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 10:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2857 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 250412 SVREWX TXC325-250515- /O.NEW.KEWX.SV.W.0107.070425T0411Z-070425T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1111 PM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEDINA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF HONDO... * UNTIL 1215 AM CDT * AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF YANCEY...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YANCEY BY 1125 PM CDT... SEVERE THUNDERSTORMS CAN QUICKLY PRODUCE TORNADOES. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2927 9936 2909 9941 2910 9901 2944 9898 $$
2 follow-up statements
000 WWUS54 KEWX 250422 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1120 PM CDT TUE APR 24 2007 TXC325-250515- /O.CON.KEWX.SV.W.0107.000000T0000Z-070425T0515Z/ MEDINA TX- 1120 PM CDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR MEDINA COUNTY... AT 1117 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF YANCEY...OR ABOUT 15 MILES SOUTHWEST OF HONDO...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... YANCEY BY 1130 PM CDT... 9 MILES SOUTH OF HONDO BY 1140 PM CDT... GUSTY WINDS AND HAIL UP TO DIME SIZE MAY OCCUR OVER THE HONDO AREA BY MIDNIGHT. THIS SEVERE THUNDERSTORM IS CAPABLE OF QUICKLY PRODUCING A TORNADO. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2927 9936 2909 9941 2910 9901 2944 9898 $$
000 WWUS54 KEWX 250500 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1200 AM CDT WED APR 25 2007 TXC325-250515- /O.CON.KEWX.SV.W.0107.000000T0000Z-070425T0515Z/ MEDINA TX- 1200 AM CDT WED APR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR MEDINA COUNTY... AT 1155 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF RIO MEDINA TO 9 MILES SOUTH OF DEVINE...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF CASTROVILLE TO 9 MILES SOUTH OF DEVINE...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS CAN QUICKLY PRODUCE TORNADOES. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2945 9895 2909 9910 2910 9880 2952 9883 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:57 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 24, 10:57 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1057 PM CDT TUE APR 24 2007 .UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS AND WX BASED ON LATEST RADAR TRENDS. MAIN THREAT TONIGHT FOR THE AUSTIN/SAN ANTONIO CORRIDOR WILL BE FLASH FLOODING NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 643 PM CDT TUE APR 24 2007/ AVIATION... A LINE OF THUNDERSTORMS WILL TRACK SLOWLY EAST ACROSS THE AREA. THUNDERSTORMS WILL IMPACT KDRT AROUND 03Z AND KSAT-KAUS ARND 06Z. WIND GUSTS TO 45KTS AND HAIL WILL ACCOMPANY THE STORMS. OTHERWISE, MVFR CIGS WILL LOWER TO IFR BY 06Z. ONCE THE THUNDERSTORMS PASS OVER THE TERMINALS CIGS WILL LIFT TO VFR AND CLEAR OUT BY 16Z. NW WINDS OF 10 TO 15 KTS WILL PREVAIL AFTER 16Z. PREV DISCUSSION... /ISSUED 545 PM CDT TUE APR 24 2007/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS A TAD...MAINLY ACROSS THE NORTHERN HILL COUNTRY AND EDWARDS PLATEAU BASED ON 18Z NAM DATA AND THE LATEST RADAR IMAGES SHOWING A LINE OF TSTMS DEVELOPING ACROSS SOUTHERN PORTIONS OF WFO SJT. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 325 PM CDT TUE APR 24 2007/ DISCUSSION...BUSY NIGHT AHEAD UPPER SYSTEM ACROSS INTERMOUNTAIN REGION APPEARS TO BE SLOWING AS DRY LINE HAS COME TO A CRAWL ACROSS THE CONCHO VALLEY EDWARDS..PLATEAU REGIONS. AS UPPER JET STREAKS MOVE OVER AREA IN BASE OF UPPER LOW TONIGHT IT WILL ENCOUNTER THE LOW LEVEL JET FEEDING RICH GULF MOISTURE NORTH. THIS INTERSECTION WITH ITS ASSOCIATED UPPER LEVEL INSTABILITY AND FAVORABLE WIND SHEARS WILL LEAD US TO PREDICT A SIGNIFICANT SEVERE WEATHER AND EVENTUAL FLASH FLOOD EVENT TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR MUCH OF THE EASTERN TWO THIRDS OF THE REGION. THE TROUGH WILL PUSH ACROSS TOMORROW WITH A DRYING WEST TO NORTHWEST FLOW. SUBTROPICAL WESTERLIES TAKE OVER THURSDAY WITH DRY COOL NIGHTS AND WARM AFTERNOONS THROUGH FRIDAY. SOME LATE NIGHT AND MORNING RADIATION FOG MAY OCCUR FRIDAY MORNING. UPPER RIDGING WILL FOLLOW OVER THE WEEKEND BUT ANOTHER UPPER LOW WILL DEVELOP OVER SOUTHERN CALIFORNIA THURSDAY AND ALLOW WEAK IMPULSES TO BRING CLOUDINESS INTO THE AREA..DESPITE WEAK RIDGING ALOFT. WELL LIKELY BE INFLUENCED BY THE SUBTROPICAL JET THROUGH THE MIDDLE OF NEXT WEEK WITH INCREASING LOW AND MID LEVEL MOISTURE AND INCREASING CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 85 54 83 59 / 100 30 - 0 - AUSTIN BERGSTROM INTL AIRPORT 64 83 52 81 55 / 100 40 - 0 - DEL RIO INTL AIRPORT 63 90 58 87 66 / 40 - - - - SAN ANTONIO INTL AIRPORT 65 83 54 83 61 / 90 20 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 11/18/05/08/JB
Hazardous weather outlook, Apr 24, 6:10 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 610 PM CDT TUE APR 24 2007 TXZ171>173-183>194-202>209-217>225-228-252245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 545 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN HILL COUNTRY AND ADJACENT AREAS ALONG THE I-35 CORRIDOR. THE HIGH RISK AREA IS GENERALLY TO THE RIGHT OF A LINE FROM LEXINGTON TO BOERNE TO MOUNTAIN HOME TO SAN SABA. OUTSIDE OF THIS LINE...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR TONIGHT THROUGH EARLY WEDNESDAY MORNING FOR NEARLY ALL OF SOUTH CENTRAL TEXAS. A STRONG AND SLOW MOVING SPRING STORM SYSTEM WILL BRING A THREAT FOR SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES...VERY HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS. THE TORNADO AND HEAVY RAIN THREAT WILL BE GREATEST ACROSS AREAS GENERALLY NORTH OF I-10 AS A SLOW MOVING SQUALL LINE SWEEPS SLOWLY ACROSS THE AREA LATE THIS EVENING INTO THE EARLY MORNING HOURS. WIDESPREAD RAINS OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE WATCH AREA...WITH LOCALIZED HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE NORTH OF I-10. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS EVENING.
In the hours before
Local storm report, Apr 24, 6:47 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL EAGLE PASS 28.71N 100.49W
04/24/2007 E1.00 INCH MAVERICK TX TRAINED SPOTTER
&&
BFLocal storm report, Apr 24, 6:57 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
657 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL EAGLE PASS 28.71N 100.49W
04/24/2007 E1.75 INCH MAVERICK TX LAW ENFORCEMENT
&&
BFLocal storm report, Apr 24, 8:04 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TORNADO 3 SE EAGLE PASS 28.68N 100.46W
04/24/2007 MAVERICK TX LAW ENFORCEMENT
MAVERICK CO DISPATCH REPORTED A TORNADO IN LOMA LINDA.
MULTIPLE INJURIES WITH DAMAGE TO HOMES. TIME ESTIMATED
FROM RADAR.
&&
BFLocal storm report, Apr 24, 8:27 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL CRYSTAL CITY 28.69N 99.83W
04/24/2007 E1.75 INCH ZAVALA TX LAW ENFORCEMENT
&&
BFLocal storm report, Apr 24, 8:44 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 1 NE BIG WELLS 28.58N 99.56W
04/24/2007 E2.75 INCH DIMMIT TX PUBLIC
TENNIS BALL TO BASEBALL SIZED HAIL IN RURAL AREA NE OF
BIG WELLS.
&&
BFLocal storm report, Apr 24, 8:46 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST 1 NE BIG WELLS 28.58N 99.56W
04/24/2007 M76 MPH DIMMIT TX PUBLIC
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:33 PM CDT | Tornado Warning | EWX | Dimmit | 57 min |
| Apr 24, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 53 min |
| Apr 24, 8:26 PM CDT | Tornado Warning | EWX | Dimmit | 34 min |
| Apr 24, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 57 min |
| Apr 24, 9:11 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 64 min |
| Apr 24, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 31 min |
| Apr 24, 9:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 59 min |
| Apr 24, 10:07 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 53 min |
| Apr 24, 10:21 PM CDT | Flash Flood Warning | EWX | Maverick, Uvalde, Zavala | 4 hr |
| Apr 24, 11:00 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 46 min |
| Apr 24, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 57 min |
| Apr 24, 11:43 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 48 min |
| Apr 24, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 54 min |
| Apr 25, 12:06 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 114 min |
| Apr 25, 12:08 AM CDT | Tornado Warning | EWX | Atascosa, Bexar | 37 min |
| Apr 25, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 54 min |
| Apr 25, 12:38 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 48 min |
| Apr 25, 1:23 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales | 53 min |
| Apr 25, 1:36 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 54 min |
| Apr 25, 1:46 AM CDT | Tornado Warning | EWX | Fayette, Gonzales | 29 min |
| Apr 25, 2:03 AM CDT | Tornado Warning | EWX | Lavaca | 33 min |
| Apr 25, 2:06 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 24 min |
| Apr 25, 2:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 37 min |
| Apr 25, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 36 min |
| Apr 25, 4:26 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.